Arkansas, 2004

Hail in Arkansas, June 21, 2004

June 21, 2004 · NWS LZK · 3 events in 1 county or zone

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 21, 2:25 PM CST, 55 minutes earlier.

Area forecast discussion, Jun 21, 2:25 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CDT MON JUN 21 2004

.SHORT TERM...TONIGHT THROUGH THURSDAY
MODELS ARE IN GOOD AGREEMENT DEVELOPING ANOTHER MCS OVERNIGHT
TONIGHT ACROSS OKLAHOMA. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS MUCH OF NORTH AND CENTRAL ARKANSAS. ALSO A COLD FRONT WILL
MOVE OUT OF THE PLAINS TONIGHT. THE MCS WILL TRAVEL ALONG THE COLD
FRONT AND PRODUCE HEAVY RAINS. LATEST PW VALUE AT LZK IS 1.60
INCHES. EXPECT 2 TO 3 INCH RAINFALL AMOUNTS IN SOME AREAS OF NORTH
AND CENTRAL ARKANSAS DURING THE EARLY MORNING HOURS. HAVE ISSUED A
FLASH FLOOD WATCH FOR MIDNIGHT TO 7 AM FOR THE NORTHERN TWO THIRDS
OF THE CWFA.

CHANCES OF SHOWERS AND THUNDERSTORMS WILL TAPER OFF FROM NORTHWEST
TO SOUTHEAST TUESDAY NIGHT INTO WEDNESDAY MORNING. THE FRONT WILL
MOVE INTO SOUTHEAST ARKANSAS WEDNESDAY MORNING. COOLER AND DRIER AIR
IS EXPECTED TO MOVE IN BEHIND THE FRONT. THURSDAY WILL BE DRY WITH
HIGH PRESSURE OVER THE AREA.
&&

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY
SURFACE MOISTURE WILL BE RETURNING TO THE STATE ON THE BACK SIDE OF
RIDGE AS LOW GATHERS STRENGTH IN OKLAHOMA. A COLD FRONT WILL PUSH
SOUTHEAST AT THE SAME TIME WITH BOTH FEATURES MEETING IN THE MIDDLE
OF THE STATE FRIDAY AFTERNOON. WEAK...COLD FRONT WILL PUSH THE STATE
AS LOW MOVES NORTHEAST QUICKLY. HIGH HUMIDITY AND RAIN CHANCES WILL
LINGER OVER THE SOUTHEAST HALF OF ARKANSAS SUNDAY THROUGH MONDAY
MORNING. DRY AFTERWARDS.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    72  82  61  85 /  70  70  40  10
HARRISON AR       65  75  56  79 /  80  70  30   0
HOT SPRINGS AR    73  82  61  85 /  70  70  40  10
PINE BLUFF AR     72  83  62  86 /  60  60  40  20
MOUNTAIN HOME AR  66  76  58  79 /  80  70  30   0
MONTICELLO AR     72  83  63  87 /  40  50  40  30
SEARCY AR         71  82  61  84 /  80  80  40  10
MOUNT IDA AR      73  81  60  85 /  70  80  40  10
RUSSELLVILLE AR   70  80  60  84 /  80  80  30  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM MIDNIGHT
CDT TUESDAY UNTIL 700 AM CDT TUESDAY FOR ZONES ARZ003>007...
ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047...ARZ0
52...ARZ054>057.
&&

51/32
Hazardous weather outlook, Jun 21, 10:29 AM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1129 AM CDT MON JUN 21 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1129 AM CDT MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL
ARKANSAS WILL CONTINUE TO WEAKEN AS THEY MOVE EAST THIS AFTERNOON.
THEREFORE SHOWERS AND THUNDERSTORMS WILL BE MOST LIKELY IN THE
NORTH. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED IN THE
CENTRAL AND SOUTH AREAS. HOWEVER...OUTFLOW BOUNDARIES WILL REMAIN IN
PLACE OVER ARKANSAS...AND WHEN COMBINED WITH AFTERNOON HEATING...NEW
THUNDERSTORMS WILL DEVELOP...MAINLY IN NORTHERN AND CENTRAL SECTIONS
OF THE STATE.

A COLD FRONT WILL MOVE SOUTH FROM MISSOURI TONIGHT...AND INTERACT
WITH ANOTHER THUNDERSTORM COMPLEX LOCATED OVER EASTERN OKLAHOMA. AS
THESE FEATURES MOVE OVER ARKANSAS...NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP. MUCH OF THE STATE OF ARKANSAS IS UNDER A
SLIGHT RISK OF SEVERE STORMS...WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE. ALSO...WITH A NEARLY TROPICAL AIRMASS IN PLACE...MOISTURE
LEVELS WILL BE HIGH. AREAS OF HEAVY RAINFALL CAN BE EXPECTED...WITH
TWO INCHES POSSIBLE IN ISOLATED LOCATIONS. AVERAGE RAINFALL AMOUNTS
WILL BE IN THE ONE TO TWO INCH RANGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAINFALL FROM THE AFOREMENTIONED LARGE COMPLEX OF THUNDERSTORMS WILL
BE ONGOING TUESDAY MORNING. MUCH OF THE SOUTHEASTERN HALF OF THE
STATE WILL BE UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERNS. AS THE COLD FRONT
PROGRESSES SOUTH THROUGH THE STATE...RAINFALL WILL TAPER OFF. DRIER
AIR WILL FOLLOW THE FRONT WEDNESDAY...ALLOWING FOR COOLER
TEMPERATURES.

TRANQUIL WEATHER WILL CONTINUE THURSDAY...BEFORE THE NEXT SYSTEM
MOVES EAST FROM OKLAHOMA FOR THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

51

In the hours before

Local storm report, Jun 21, 3:15 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT MON JUN 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             2 S BAUXITE             34.53N 92.53W
06/21/2004  1.00 INCH        SALINE             AR   LAW ENFORCEMENT

0320 PM     HAIL             1 N ICO                 34.46N 92.35W
06/21/2004  1.75 INCH        GRANT              AR   PUBLIC

&&

28

The radar

The Little Rock radar (KLZK), 107 km away, was scanning. The volume nearest the first event began at 21:19 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Cleveland

When
June 21, 3:20 PM CST
Where
Cleveland County, 6 mi SE of Rison
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.883, -92.117

Hail, Cleveland

When
June 21, 3:45 PM CST
Where
Cleveland County, 6 mi SE of Rison
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.883, -92.117

Hail, Cleveland

When
June 21, 4:05 PM CST
Where
Cleveland County, 6 mi SE of Rison
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.883, -92.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407601, 5407602, 5407603.